Alert archive / Indiana / Flash Flood Warnings in 2013

Flash Flood Warning 23, NWS Indianapolis, IN

July 20, 20134 counties in Indiana

NWS Indianapolis, IN issued this flash flood warning at Jul 20, 2013, 2:46 PM EDT for 4 counties in Indiana. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2013, 2:46 PM EDT (18:46 UTC)
Expired
Jul 20, 2013, 9:00 PM EDT
In force
6 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Clay County, IN, Greene County, IN, Monroe County, IN, Owen County, IN

The radar

The Indianapolis radar (KIND), 70 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 2:48 PM EDTFLASH FLOODSpencer, INAROUND A FOOT OF WATER RUNNING OVER STATE ROAD 46 IN SPENCER. SOME CARS STALLED. ALSO SEVERAL COUNTY ROADS FLOODED.
Jul 20, 3:48 PM EDTHEAVY RAIN 2.82Spencer, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2157 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

241 
WGUS53 KIND 201846
FFWIND
INC021-055-105-119-210100-
/O.NEW.KIND.FF.W.0023.130720T1846Z-130721T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
246 PM EDT SAT JUL 20 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN GREENE COUNTY IN SOUTHWEST INDIANA...
  NORTHWESTERN MONROE COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHERN OWEN COUNTY IN WEST CENTRAL INDIANA...
  SOUTHWESTERN CLAY COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 900 PM EDT

* AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES THAT 
  UP TO THREE INCHES OF RAIN HAS FALLEN WITHIN THE WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SPENCER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 3932 8694 3936 8663 3934 8663 3934 8661
      3921 8660 3912 8666 3906 8681 3911 8724
      3920 8724

$$

MRD/SMF
1 follow-up statement
941 
WGUS73 KIND 202131
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
531 PM EDT SAT JUL 20 2013

INC021-055-105-119-210100-
/O.CON.KIND.FF.W.0023.000000T0000Z-130721T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY-GREENE-MONROE-OWEN-
531 PM EDT SAT JUL 20 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CLAY...
NORTHERN GREENE...NORTHWESTERN MONROE AND SOUTHERN OWEN COUNTIES
UNTIL 900 PM EDT...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE EXITING THE AREA. HOWEVER RUNOFF FROM THE STORMS 
WILL CONTINUE TO CAUSE FLASH FLOODING.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...SPENCER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3932 8694 3936 8663 3934 8663 3934 8661
      3921 8660 3912 8666 3906 8681 3911 8724
      3920 8724

$$

PUMA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 2:41 PM EDT, 5 minutes earlier.

Area forecast discussion, Jul 20, 2:41 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
241 PM EDT SAT JUL 20 2013

.UPDATE...
THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE
BEEN UPDATED BELOW.

&&

.SYNOPSIS...

ISSUED AT 239 PM EDT SAT JUL 20 2013

A COLD FRONT WILL DROP SOUTH OF CENTRAL INDIANA THIS EVENING...THEN
STALL NEAR THE OHIO RIVER...AND LATER LIFT BACK NORTHWARD SUNDAY
NIGHT INTO MONDAY. SHOWER/THUNDERSTORM CHANCES WILL RESUME ON SUNDAY
NIGHT AND LINGER THROUGH MID WEEK AS SEVERAL UPPER LEVEL
DISTURBANCES TRACK ACROSS THE REGION.

&&

.NEAR TERM /REST OF THIS AFTERNOON THROUGH TONIGHT/...

ISSUED AT 239 PM EDT SAT JUL 20 2013

AS OF 230 PM EDT THIS AFTERNOON...THE SURFACE COLD FRONT IS POISED
TO MOVE INTO THE CWA FROM THE NW. AHEAD OF THE
FRONT...ABUNDANT...HOWEVER SUB-SEVERE STORMS HAVE MOVED ACROSS
ALMOST THE ENTIRE CWA. MOST AREAS SAW A GOOD AMOUNT OF HEAVY
RAIN...LIGHTNING AND WEAK WIND GUSTS. THE REST OF THIS CONVECTION
SHOULD FALL TO THE S/SW OF THE FORECAST AREA BY 4-5PM THIS
AFTERNOON...THEN ONLY A SMALL CHANCE LINGERS AS THE FRONT MOVES
ACROSS THE AREA LATE THIS AFTERNOON AND EVENING AS THE ENVIRONMENT
SHOULD BE PRETTY WORKED OVER. MOSTLY DRY OVERNIGHT WITH CLEARING
SKIES NORTH OF I-70 AND PARTLY CLOUDY SOUTH. LOWS 65-70.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...

ISSUED AT 239 PM EDT SAT JUL 20 2013

THE COLD FRONT WILL STALL IN VICINITY OF THE OHIO RIVER TONIGHT AND
LINGER OVER THIS AREA THROUGH THE FIRST HALF OF SUNDAY. A FEW STORMS
FROM THIS BOUNDARY MAY REACH AS FAR NORTH AS THE SOUTHERN COUNTIES
OF THE CWA SUNDAY AFTERNOON...THEN BETTER CHANCES FOR SHOWERS AND
THUNDERSTORMS RETURNS TO THE CWA BY SUNDAY NIGHT AND MONDAY AS THE
BOUNDARY LIFT BACK NORTHWARD OVER THE AREA AS A WARM FRONT...ONLY TO
STALL ACROSS CENTRAL INDIANA THROUGH AT LEAST TUESDAY. THIS WILL
ALLOW FOR CONTINUOUS CHANCES OF SHRA/TSRA FOR THE REST OF THIS
PERIOD. THIS AREA IS NOT OUTLOOKED FOR SEVERE...HOWEVER SOME OF THE
STORMS MAY BE STRONG WITH STRONG GUSTS...SMALL HAIL AND HEAVY
RAINFALL.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...

ISSUED AT 239 PM EDT SAT JUL 20 2013

A COLD FRONT WILL BE WORKING ITS WAY THROUGH THE AREA ON TUESDAY
NIGHT AND SLOW DOWN/POSSIBLY STALL NEAR THE OHIO RIVER. THIS WILL
CAUSE CHANCES FOR THUNDERSTORMS TUESDAY NIGHT ACROSS THE AREA AND
THESE COULD CONTINUE IN THE SOUTH AND EAST INTO WEDNESDAY. HIGH
PRESSURE WILL START BUILDING INTO THE NORTH ON WEDNESDAY AND DRY
THINGS OUT FROM NORTH TO SOUTH SO THAT BY WEDNESDAY NIGHT THE
FORECAST IS DRY. DRY CONDITIONS SHOULD CONTINUE THROUGH FRIDAY AS
HIGH PRESSURE TRAVERSES THE AREA. FROM FRIDAY NIGHT INTO SATURDAY
CHANCES FOR THUNDERSTORMS RETURN AS ANOTHER FRONTAL SYSTEM AND UPPER
WAVES APPROACH THE AREA. AS FAR AS TEMPERATURES ARE
CONCERNED...EXPECT THEM TO COOL BEHIND THE COLD FRONT. THE UPPER
PATTERN INCLUDES AN UPPER TROUGH OVER THE EASTERN THIRD OF THE U.S.
THAT WILL ALLOW COOLER CANADIAN AIR TO SPILL SOUTH INTO CENTRAL
INDIANA WITH HIGHS THROUGH THE LONG TERM IN THE UPPER 70S TO LOW 80S
AND LOWS IN THE 60S.

&&

.AVIATION /DISCUSSION FOR 201800Z TAF ISSUANCE/...

ISSUED AT 102 PM EDT SAT JUL 20 2013

CURRENT RADAR LOOP SHOWS A LINE OF THUNDERSTORMS CURRENTLY
STRETCHING FROM NEAR KIND TO KHUF WITH ANOTHER AREA OF SCATTERED
STORMS NORTHWEST OF KHUF. KLAF IS ALREADY FINISHED WITH ANY
ACTIVITY AND SHOULD REMAIN VFR THROUGH THE DAY. FOR KIND MOST OF
THE ACTIVITY HAS ENDED BUT STORMS ARE CLOSE ENOUGH TO KEEP VCTS
GOING FOR ANOTHER HOUR OR TWO. AT KHUF WILL KEEP THUNDER IN
THROUGH 19Z AND VCTS AFTERWARD TO INCLUDE THE STORMS NOW TO THE
NORTHWEST. WITH THE SOUTHWARD MOTION OF THE STORMS STALLING OUT
SOMEWHAT DECIDED TO INCLUDE A LONGER PERIOD OF TEMPO THUNDER AT
KBMG AS THEY COULD SEE MULTIPLE WAVES OF ACTIVITY. ALL SITES
SHOULD BE COMPLETELY CLEAR OF THUNDER BY 0Z. COLD FRONT HAS MOVED
THROUGH KLAF BUT DRY AIR IS STILL HANGING BACK TO THE NORTH. WITH
THE RAINFALL TODAY AND LIGHT TO CALM WINDS TONIGHT EXPECT TO SEE
SOME FOG FORM BUT HOW MUCH AND FOR HOW LONG WILL DEPEND A LOT ON
THE ARRIVAL OF DRY AIR FROM THE NORTH. FOR KLAF INCLUDED A BRIEF
TEMPO OF MVFR VISIBILITIES. FOLLOWED THE SAME MODEL FOR KIND AND
KHUF BUT INCLUDED A LONGER PERIOD OF TIME. DOWN AT KBMG NOT SURE
IF THE DRY AIR WILL MAKE IT THAT FAR SO WENT WITH PREVAILING MVFR
AND TEMPO IFR VSBYS AND IF WINDS DO GO COMPLETELY CALM THIS COULD
BE EVEN WORSE. TOMORROW EXPECT TO SEE VERY LIGHT EASTERLY
COMPONENT WINDS AND SOME VFR CU.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...SMF
NEAR TERM...SMF
SHORT TERM...SMF
LONG TERM....CP
AVIATION...CP

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 20, 5:17 AM EDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
517 AM EDT SAT JUL 20 2013

INZ021-028>031-035>049-051>057-060>065-067>072-210930-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
517 AM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: CHANCE OF THUNDERSTORMS.

HAZARDS: GUSTY WINDS...BRIEF HEAVY DOWNPOURS...SMALL HAIL...LIGHTNING.

TIMING: MAINLY THIS MORNING AND AFTERNOON.

DISCUSSION: THUNDERSTORMS MAY OCCUR AS A COLD FRONT MOVES THROUGH THE
AREA. AN ISOLATED STRONG STORM CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: THUNDERSTORM CHANCES WILL INCREASE AGAIN ON SUNDAY NIGHT
AND REMAIN POSSIBLE AT TIMES THROUGH WEDNESDAY.

DISCUSSION: STORM CHANCES WILL REMAIN ACROSS THE AREA INTO THE
MIDDLE OF NEXT WEEK AS SEVERAL UPPER LEVEL DISTURBANCES TRAVERSE
THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...ALTHOUGH
SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG OR DAMAGING WIND
GUSTS...HAIL...OR OBSERVED FLOODING WITH STORMS OVER THE NEXT
FEW DAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Jul 20, 1:32 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
132 PM EDT SAT JUL 20 2013

INZ053-054-061>063-201815-
BROWN-GREENE-MONROE-MORGAN-OWEN-
132 PM EDT SAT JUL 20 2013

...STRONG THUNDERSTORM ADVISORY FOR BROWN...NORTHEASTERN GREENE...
MONROE...SOUTHERN MORGAN AND OWEN COUNTIES UNTIL 215 PM EDT...

AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARTINSVILLE TO
SPENCER...AND MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BLOOMINGTON...
  SPENCER...
  NASHVILLE...
  MCCORMICKS CREEK STATE PARK...
  STINESVILLE...
  BEANBLOSSOM...
  ELLETTSVILLE...
  LAKE LEMON...
  HELMSBURG...
  SOLSBERRY...
  INDIANA UNIVERSITY...
  YELLOWWOOD LAKE...
  GNAW BONE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3934 8695 3938 8694 3948 8642 3936 8625
      3934 8625 3934 8623 3923 8608 3916 8608
      3903 8680 3934 8702
TIME...MOT...LOC 1731Z 308DEG 18KT 3936 8637 3928 8683

CP
Special weather statement, Jul 20, 1:37 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
137 PM EDT SAT JUL 20 2013

INZ051>053-060-061-201815-
CLAY-GREENE-OWEN-SULLIVAN-VIGO-
137 PM EDT SAT JUL 20 2013

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN CLAY...GREENE...
SOUTHWESTERN OWEN...SULLIVAN AND SOUTHEASTERN VIGO COUNTIES UNTIL 215
PM EDT...

AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF
SPENCER TO SULLIVAN...AND MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SULLIVAN...
  LINTON...
  BLOOMFIELD...
  JASONVILLE...
  PAXTON...
  VICKSBURG...
  CARLISLE...
  WORTHINGTON...
  PLEASANTVILLE...
  SWITZ CITY...
  LYONS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3920 8759 3922 8758 3938 8704 3903 8680
      3890 8735 3890 8749 3919 8762
TIME...MOT...LOC 1737Z 317DEG 12KT 3928 8703 3913 8740

CP
Local storm report, Jul 20, 2:04 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
204 PM EDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLOOD            PARAGON                 39.39N  86.56W
07/20/2013                   MORGAN             IN   TRAINED SPOTTER

            SPOTTER REPORTED AROUND 3 INCHES OF WATER OVER STATE
            ROAD 67 IN PARAGON

&&

CP
Local storm report, Jul 20, 2:05 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
205 PM EDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     HEAVY RAIN       3 S PARAGON             39.35N  86.56W
07/20/2013  M1.51 INCH       MORGAN             IN   COCORAHS

&&

CP
Special weather statement, Jul 20, 2:11 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
211 PM EDT SAT JUL 20 2013

INZ064-065-072-201900-
BARTHOLOMEW-DECATUR-JENNINGS-
211 PM EDT SAT JUL 20 2013

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN DECATUR...BARTHOLOMEW
AND JENNINGS COUNTIES UNTIL 300 PM EDT...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF COLUMBUS...MOVING SOUTHEAST
AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NORTH VERNON...
  VERNON...
  GRAMMER...
  LETTS...
  SCIPIO...
  WESTPORT...
  COUNTRY SQUIRE LAKES...
  HAYDEN...
  MILLHOUSEN...
  BUTLERVILLE...
  NEBRASKA...
  PARIS CROSSING...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3898 8580 3907 8580 3904 8587 3918 8600
      3935 8575 3935 8563 3940 8563 3924 8536
      3919 8543 3891 8544 3891 8553 3888 8553
      3888 8557 3886 8557 3885 8560 3882 8561
      3882 8564
TIME...MOT...LOC 1811Z 310DEG 25KT 3913 8578

MRD/SMF
Special weather statement, Jul 20, 2:16 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
216 PM EDT SAT JUL 20 2013

INZ053-061>063-068>070-201915-
BROWN-DAVIESS-GREENE-LAWRENCE-MARTIN-MONROE-OWEN-
216 PM EDT SAT JUL 20 2013

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN DAVIESS...SOUTHERN
BROWN...GREENE...NORTHWESTERN LAWRENCE...NORTHWESTERN MARTIN...MONROE
AND SOUTHERN OWEN COUNTIES UNTIL 315 PM EDT...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BLOOMINGTON TO
LINTON...AND MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BLOOMINGTON...
  BLOOMFIELD...
  NASHVILLE...
  SWITZ CITY...
  LYONS...
  WHITEHALL...
  UNIONVILLE...
  INDIANA UNIVERSITY...
  LAKE LEMON...
  SOLSBERRY...
  NEWBERRY...
  YELLOWWOOD LAKE...
  WOODVILLE HILLS...
  CRANE...
  SMITHVILLE...
  MONROE RESERVOIR...
  HARRODSBURG...
  FAIRFAX STATE RECREATION AREA...
  OWENSBURG...
  ELKINSVILLE...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3913 8723 3917 8711 3917 8706 3919 8705
      3934 8661 3934 8656 3915 8608 3911 8608
      3882 8695
TIME...MOT...LOC 1816Z 296DEG 14KT 3923 8653 3904 8709

MRD/SMF

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:06 AM EDTSpecial Weather StatementINDWarren24 min
Jul 20, 8:31 AM EDTSpecial Weather StatementINDFountain, Warren29 min
Jul 20, 10:28 AM EDTSpecial Weather StatementINDRandolph32 min
Jul 20, 11:43 AM EDTSpecial Weather StatementINDHendricks, Marion47 min
Jul 20, 12:30 PM EDTSpecial Weather StatementINDJohnson, Shelby45 min
Jul 20, 12:48 PM EDTSpecial Weather StatementINDMorgan, Owen42 min
Jul 20, 1:26 PM EDTSpecial Weather StatementINDJohnson, Shelby49 min
Jul 20, 1:32 PM EDTSpecial Weather StatementINDBrown, Monroe, Owen43 min
Jul 20, 1:37 PM EDTSpecial Weather StatementINDGreene, Sullivan38 min
Jul 20, 1:57 PM EDTAreal Flood AdvisoryINDBrown, Clay, Greene, Monroe, Morgan, Owen6 hr
Jul 20, 2:11 PM EDTSpecial Weather StatementINDBartholomew, Decatur, Jennings49 min
Jul 20, 2:16 PM EDTSpecial Weather StatementINDBrown, Greene, Monroe59 min
Jul 20, 2:51 PM EDTSpecial Weather StatementINDLawrence39 min
Jul 20, 3:23 PM EDTFlash Flood WarningINDGreene6 hr
Jul 20, 3:36 PM EDTFlash Flood WarningINDSullivan6 hr

Nearby

Flash Flood Warnings in Indiana, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.